Article Text

PDF

Reye-like syndrome following treatment with the pantothenic acid antagonist, calcium hopantenate.
  1. S Noda,
  2. H Umezaki,
  3. K Yamamoto,
  4. T Araki,
  5. T Murakami,
  6. N Ishii
  1. Department of Neurology, Kyushukoseinenkin Hospital, Kitakyushu, Japan.

    Abstract

    Three senile patients developed fatal acute encephalopathy while receiving calcium hopantenate. The clinical, biochemical, and pathological picture was similar to Reye's syndrome. Calcium hopantenate is a pantothenic acid antagonist. The serum levels of calcium hopantenate were high in coma, and that of pantothenic acid examined in one patient was lowered. Evidence obtained indicated that the Reye-like syndrome might be caused by calcium hopantenate possibly due to the induction of pantothenic acid deficiency.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.